MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If explanted, give date: not applicable, however an explant is scheduled for (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 18.5 diopter intraocular lens (iol) was implanted in the patient's operative eye.However, an explant is planned to be performed due to the patient not adapting well to the iol.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 3/20/2018, device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection of the returned sample shows the lens was cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint event is not confirmed.Manufacturing record review: the manufacturing process record was evaluated.The product was manufactured and released according to specifications.A search on complaints related to this production order was conducted.The search revealed no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information received confirmed that the lens explant was performed on (b)(6) 2018.It was further reported that the patient did not have any contributing medical history and there were no complications post lens exchange.There was no patient outcome concerns with regards to the procedure and there was no serious patient injury reported.There was no incision enlargement, no vitrectomy, or sutures used.A replacement lens from another manufacturer was used.If explanted, give date: (b)(6) 2018.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7262694
Report Number3011852734-2018-00016
Device Sequence Number1035892
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)210528
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/28/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer03/06/2018
04/02/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/03/2018
04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;